WIAS Preprint No. 812, (2003)

Optimization problems for curved mechanical structures



Authors

  • Arnautu, Viorel
  • Sprekels, Jürgen
  • Tiba, Dan

2010 Mathematics Subject Classification

  • 49Q10 74P10 49Q12

Keywords

  • Shells and curved rods, minimal regularity, optimal design

Abstract

We study the optimization of three dimensional curved rods and of shells under minimal regularity assumptions for the geometry. The results that we establish concern the existence of optimal shapes and the sensitivity analysis. We also compute several numerical examples for the curved rods. The models that we use have been investigated in our previous work [11], [16] and a complete study of the Kirchhoff-Love arches and their optimization has been performed in [10].

Appeared in

  • SIAM J. Control Optim., Volume 44 (2005), pp. 743-775

Download Documents